MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SEAMGUARD® BIOABSORBABLE STAPLE LINE REINFORCEMENT; MESH, SURGICAL

W. L. GORE & ASSOCIATES, INC. GORE® SEAMGUARD® BIOABSORBABLE STAPLE LINE REINFORCEMENT; MESH, SURGICAL
Catalog Number 12BSGEC60
Medical Device Problem Codes Fluid/Blood Leak (1250); Failure to Form Staple (2579)
Health Effect - Clinical Codes Organ Dehiscence (2502); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gore received notification of a complaint and complainant details were received by psg on (b)(6), 2024.Communication with the complainant's counsel is being handled outside of product surveillance.A2 and a4: age and weight were not provided.The gore® seamguard® bioabsorbable staple line reinforcement instructions for use (ifu) states: possible adverse reactions may include, but are not limited to: adhesions, hematoma, infection, and inflammation.Refer to ifu section warning and precautions for any additional information regarding adverse events and any steps that should be taken to avoid them, as well as information about other warnings and precautions.Adverse events potential device or procedure-related adverse events possible adverse reactions and complications that may occur with the use of gore® seamguard® bioabsorbable staple line reinforcement or in any endoscopic surgical procedure and may require intervention include, but are not limited to (shown in english alphabetical order): ¿ adhesions ¿ blood loss ¿ hematoma ¿ infection ¿ inflammation ¿ leaks w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
At numerous times throughout 2023, the patient called and emailed gore inquiring as to whether gore shipped the ethicon stapler with its seamguard device.The patient reported she has stomach cancer and staples were coming undone as a result of her physician using a recalled ethicon stapler.Various gore employees advised the patient numerous times throughout 2023 that gore did not sell or ship the ethicon stapler.On (b)(6), 2024 the patient filed a lawsuit against gore alleging the echelon flex endopath stapler reload (black, 60 mm x 4.4 mm, model no.Ecr60t) and the gore® seamguard® bioabsorbable staple line reinforcement, product 12bsgec60 were defective products used in the gastric sleeve surgery performed on (b)(6), 2016.Reportedly, the patient alleges these products caused the incomplete staple line formation resulting in gastric leak complications.The patient reported she has undergone continuous treatment for her injuries caused by the defective products and resulting gastric leak, including, but not limited to, removal of her spleen, removed of her left lower lung lobe, an esophagoscopy, gastroscopy, duodenoscopy for a pleural fistula, repair of s diaphragmatic hernia, internal wound vac procedures and extensive pain and suffering.
 
Additional Manufacturer Narrative
D17: appropriate code/term not available for ¿withdrawn complaint¿.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.No further investigation is required at this time.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SEAMGUARD® BIOABSORBABLE STAPLE LINE REINFORCEMENT
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
angela brown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18620629
Report Number3003910212-2024-01540
Device Sequence Number2369046
Product Code FTM
UDI-Device Identifier00733132600335
UDI-Public00733132600335
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K030782
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number12BSGEC60
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale